MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Model Number B-V243Q-A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was manufactured on october 2023 based on the provided lot information, however an exact date is unknown (h4).Three attempts were performed to obtain additional information, but no response was received from the customer.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report has been submitted by the importer under this mdr report number 2429304-2024-00229.
 
Event or Problem Description
It was reported the single use 3-lumen extraction balloon popped inside the patient during an unspecified procedure.Ears, nose, throat (ent) needed to re-intervene/retrieve the balloon fragments left behind in the patient.Additional information regarding the procedure and device retrieval was requested, but not provided at the time of this report.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to move the related importer number from h11 to h10.
 
Event or Problem Description
It was reported, that the balloon pieces fell into the patient¿s common bile duct, during an endoscopic retrograde cholangiopancreatography procedure (ercp).The patient¿s health condition is reportedly ¿fine¿.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely, that the balloon was scratched, due to stress being applied to it, causing the balloon to break from the scratch, when it was inflated.The stress was likely, due to the following factors: 1.The balloon rubbed against the forceps elevator, because the balloon part was moved back and forth with the forceps elevator raised.2.Since, the balloon was not fully deflated when inserting the item into the endoscope, the slack balloon got caught in the endoscope channel and the forceps elevator, increasing the resistance.The broken balloon pieces required retrieval from the body.However, the root cause of the event could not be determined.The event can be detected/prevented, by following the instructions for use (ifu), which state: ¿be sure to check the readings on the premeasured syringes to see if its maximum volume matches, the maximum diameter of the inflated balloon, indicated on the air-feeding port.An improper combination of the premeasured syringe and the balloon catheter may cause excessive inflation of the balloon, resulting in patient injuries such as tissue inflammation.This may also cause damage to the instrument¿.¿do not inflate the balloon with any syringes other than the premeasured syringes included in the package.Otherwise, the balloon may burst and the pieces could remain in the duct¿.¿do not inflate the balloon rapidly.Otherwise, the balloon may burst and the pieces could remain in the duct¿.¿inflate the balloon only with air.Inflation with anything other than air may, hinder expansion and contraction of the balloon¿.¿do not inflate the balloon with too much air.Otherwise, the balloon may burst and the pieces could remain in the duct¿.¿do not operate the instrument abruptly or with excessive force when retrieving a foreign object.Otherwise, patient injury such as bleeding, mucous membrane damage or edema may occur¿.¿be sure to check the size of the treated duct under the x-ray image before inflating the balloon.And use the premeasured syringe as described to obtain the desired balloon diameter.Besides, make sure to feed air carefully while observing, the balloon under the x-ray image.Otherwise, the balloon may be inflated larger than the diameter of the bile duct.Resulting, in excessive dilation of the bile duct or mucous membrane damage or the balloon may burst, causing mucous membrane damage or the pieces remaining in the duct¿.This supplemental report includes information received from the customer.B5 updated accordingly.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON V
Common Device Name
SINGLE USE 3-LUMEN EXTRACTION BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19144698
Report Number9614641-2024-00941
Device Sequence Number7800458
Product Code LQR
UDI-Device Identifier04953170368721
UDI-Public04953170368721
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-V243Q-A
Device Lot Number3XV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/05/2024
06/19/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date06/07/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown